| Model Number |
PCB00 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/24/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted, give date: not applicable as the lens was not implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that the plunger of a preloaded delivery system, model pcb00, broke through the side of the cartridge tip before the intraocular lens (iol) was injected.Reportedly, the surgeon then used a zcb00 lens instead.The patient was not harmed.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/12/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed no viscoelastic residue inside the cartridge.The intraocular lens (iol) was observed stuck at the cartridge tip and overridden by the plunger.The cartridge tip was observed broken.No molding, coating, and/or assembly issues were observed.The customer's reported complaint was confirmed.However one of the probable causes could be related to the absence of viscoelastic causing resistance within the device, leading the lens to be stuck and the pushrod to break the cartridge.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.